# SDR JRA2002F00000

- Difficulty date: July 14, 2001
- Submitted: March 1, 2002
- Operation: Air carrier
- Aircraft: N376AS
- Make and model: Doug DC3
- Aircraft serial: 27047
- Engine: Pwa PT6A65AR
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: H2445
- Condition: Ruptured
- Location: Lt Mlg
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: D

## Discrepancy

PRIOR TO TAKEOFF, RUPTURED ITS LEFT-HAND MAIN WHEEL BRAKE EXPANDER TUBE.  RUPTURE CAUSED HYDRAULIC FLUID LOSS AND LEFT BRAKE LOSS.  AC WAS STOPPED WITH REVERSE THRUST AND ENGINES SHUT DOWN.  NORTH OPS WAS ADVISED OF SITUATION BY VICTOR RADIO.  SMOKE JUMPERS AND SPOTTERS WERE DEPLANED (AT INTERSECTION OF RUNWAY 16 THRESHOLD AND RUNWAY A) AND DRIVEN BACK TO THE SHERPA AIRCRAFT BY USFS VANS.  THE DC-3TP WAS TOWED BACK TO U.S.F.S. RAMP BY TUG AND MAINTENANCE.   ENTIRE LH MAIN WHEEL, TIRE, AND BRAKE ASSEMBLY WAS REPLACED WITH AN OVERHAULED UNIT.  LEAKING BRAKE/HYDRAULIC FLUID WAS CONTAINED AND CLEANED UP.  NEXT MORNING AT 0800 HRS.  A TAXI CHECK WAS PERFORMED TO DOUBLE-CHECK SYSTEM.  ALL OPERATIONS WERE NORMAL.
